MAUDE Adverse Event Report: BECTON DICKINSON BD PHASEAL¿ INFUSION CLAMP M25; INTRAVASCULAR CATHETER SECUREMENT DEVICE

BECTON DICKINSON BD PHASEAL¿ INFUSION CLAMP M25; INTRAVASCULAR CATHETER SECUREMENT DEVICE
Model Number 515085
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.The lot # reported (191001) is not a manufactured lot for this device.The following information is believed to be correct, however, was not able to be confirmed: medical device lot #: 1910001.Medical device expiration date: 2024-09-30.Device manufacture date: 2019-11-07.(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the infusion clamps were not functioning with a bd phaseal¿ infusion clamp m25.The following information was provided by the initial reporter: it was reported that the infusion clamps would not click into place or close properly and that the tab would not lock into place.Additionally, the bd sales consultant provided the following additional information: i wanted to report an issue that took place today with several infusion clamps while at emory.Out of 3 boxes of 25, several of them would not "click" into place or close as they should, the small tab that locks the 2 sides together wouldn't lock.Out of 3 boxes, i would guess up to ~ 30% of the samples had this issue.
 
Event or Problem Description
It was reported that the infusion clamps were not functioning with a bd phaseal¿ infusion clamp m25.The following information was provided by the initial reporter: it was reported that that the infusion clamps would not click into place or close properly and that the tab would not lock into place.Additionally, the bd sales consultant provided the following additional information: i wanted to report an issue that took place today with several infusion clamps while at emory.Out of 3 boxes of 25, several of them would not "click" into place or close as they should, the small tab that locks the 2 sides together wouldn't lock.Out of 3 boxes, i would guess up to ~ 30% of the samples had this issue.
 
Additional Manufacturer Narrative
Investigation: the final product for lot 1910001 is manufactured at a supplier site.We have notified the supplier of the reported issue and provided samples for evaluation.Functional testing was performed on the samples provided, verifying there were able to be properly closed.A review of lot 1910001 was performed, all samples were 100% inspected for product function and no deviations were identified during the manufacturing of this lot that could contribute to the reported failure.Twenty retained samples of the same lot were used for additional evaluation, all product functioned as intended and we were able to properly close the clamps without issue.Based on the available information we were not able to identify a root cause at this time.
 
Additional Manufacturer Narrative
After further review, this complaint was determined to not be reportable.If the infusion clamp comes off or is displaced, this may lead to customer dissatisfaction as a new clamp is required but does not lead to any degree of harm/serious injury.Please consider mdr void.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ INFUSION CLAMP M25
Common Device Name
INTRAVASCULAR CATHETER SECUREMENT DEVICE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
brett wilko
9450 south state street
sandy, UT 84070
8015652341
MDR Report Key9539635
Report Number2243072-2019-02935
Device Sequence Number14142255
Product Code KMK
UDI-Device Identifier00382905150852
UDI-Public00382905150852
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number515085
Device Catalogue Number515085
Device Lot NumberSEE H.10
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer12/18/2019
05/11/2022
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date04/09/2020
05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown